Hi! Ok, I have Graves. And at this point I am on NO medication and have not taken action on my disease yet. I go back to the docs friday and will start something then!
I know with graves you can get an eye problem. I have no swelling or bulging.
Several times though when I am TRYING to sleep I notice when I go to close my eyes - they start moving back and forth- like REM, except I am not asleep. THe only way to stop is to open my eyes. I am definitely not sleeping yet, every time it has happened it's as soon as I close my eyes. It's really freaky. I lay there and try to stop them from moving but I can't, only til I open my eyes!
Is this something from Graves? Or is it just weird thing happening?
I've got mild Thyroid Eye Disease (TED) and I've never experienced anything like that. I've never heard of it before. The symptoms of TED are more along the lines of swelling, redness, tearing, painful - like sand in the eyes.
Dx Graves 4/99, tx w/Tapazole & Atenolol - Remission 7/03; Relapse 1/06, back on Tapazole, remission & off meds again 11/06.
DO NOT MESS WITH GRAVES! If you are having any strange feelings in your eyes have it checked immediately. My friend had to have four eye surgeries to literally get her eyes back in her head. I asked her if there were warning signs and she said no. She went to sleep one night and noticed she couldn't close here eyes all the way. That was her first warning and it was already too late. I don't want to scare you but you have to be very proactive with Graves.
I am so glad that you will be seeing a doctor soon. In 2002 I was diagnosed with graves after I had lost 50lbs. and half of my hair. I remember that my first symptom was my eyes. They were very sensitive to light. Especially sensitive to the sunlight.
I took an antithyroid drug called tapazole for a month and a beta blocker called Toprol xl. The beta blocker is for slowing the heart rate down and lowering blood pressure. Later my MD switched me to propylthiouracil because he said even pregnant women take that. Of course I wasn't pregnant, but, it is supposed to be milder than the tapazole. That is what I was told anyway.
After a week or two on the medicine, I started feeling so gooood!
I just wanted to give you a little information in case you didn't know about it.
Good luck with your doctors appointment. Hang in there because you will be feeling better and be able to sleep when the medicine takes affect.
My eyes do itch more... not sure if thats anything though.
I dont notice any change in my eyes..
I am glad you don't notice anymore changes. I think the itching is from dry eyes. I use the artificial tears because that is what my eye doctor said to use. Also I use to use the Refresh nighttime salve. I'm not sure if it is called salve or not. It looks like vaseline. Before you go to bed you just put some in your eyes. Make sure it is right before you go to bed because you everything is blurry and you might fall or trip over something.
Did you have hypothyroidism before? That is what I had. The MD had to keep lowering my dose. Then they decided I had graves.
Yes I am sure you are not feeling well. It just takes time and patience. In Feb. I decided to take the Radioactive Iodine. My MD said the pills would not get rid of my graves. I always wonder if he is right about that.
In July I became hypothyroid. I quit taking the antithyroid drug on Aug.12, 2004. I have to wait till Sept. 22nd to get blood tests to see if I am still hypo.
I know for sure that I am right now. I get tired easy and just want to sleep all the time.
You know I get to thinking about what my MD said about the pills not getting rid of the graves. He said the pills just keep it under control. I have read other posts where they have went hypo from the pills and didn't have to take them anymore.
I will have to do a little research on that subject. Oh well, I will stop my yacking for now. If you have any questions you can ask me. One person that has a great deal of knowledge is K9mom.